MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the service center for evaluation for the reported event; therefore, the exact cause cannot be determined.Upon receipt of the device, an evaluation will be performed and a supplemental report will be submitted.The instruction manual contains several statements to prevent damage to the device and are as follows: "when inserting the instrument in to the endoscope, hold it close to the biopsy valve and keep it straight as possible relative to the biopsy valve.Otherwise, the insertion portion, could be damaged.Do not insert the instrument into the endoscope if the clip is not completely retracted into the sheath it could cause patient injury such as perforation, bleeding, or mucous membrane damage may result.It could also damage the endoscope, instrument, and/or clip.Do not advance or extend the instrument abruptly.This could also cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope, instrument, and/or clip.".
 
Event or Problem Description
The service center received a report of a quick clip pro (hx-202ur) that broke off into a scope during an unspecified procedure.It was not reported if the repositionable clip was retrieved or if the intended procedure was completed.It was reported there was no patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information provided by the reporting facility.Please see updated sections: b5, g4, g7 h2, and h10.
 
Event or Problem Description
The service center received a report of a single use repositionable clip (hx-202ur) that fell off/early deployment during a colonoscopy procedure.It was originally reported that the clip, hx-202ur, broke off into the scope, but upon additional information from the reporting facility, it was learned that the clip deployed prematurely while the physician was advancing the device in the scope.The clip deployed early when the physician was inserting the clip in the scope and was advancing it, the device stopped.The physician removed the device and observed the clip had fallen off the end of the device.Upon retrieval, the physician observed the clip, hx-202ur, was still in the scope and had not fallen into the patient.The clip was safely retrieved back out of the scope.It was reported there was no blood loss, no patient injury.It is unknown if the intended procedure was completed.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9527459
Report Number8010047-2019-04665
Device Sequence Number18932239
Product Code PKL
UDI-Device Identifier04953170345203
UDI-Public04953170345203
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number91K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1